MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® LIFEBAND; CHEST COMPRESSION ASSEMBLY

ZOLL CIRCULATION AUTOPULSE® LIFEBAND; CHEST COMPRESSION ASSEMBLY
Model Number 8700-0701
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The autopulse lifeband (s/n (b)(4)) was returned to zoll for evaluation.Visual investigation was performed and found the breakaway link broken.The breaking of breakaway link on the lifeband is a designed safety feature to prevent over compression.As the drive shaft rotates and shortens/tightens the lifeband, compresses the patient's chest.Should one side of the lifeband get caught/jammed in the belt guard during the compression, the load sensors do not see the expected increase in load.Consequently, the breakaway link will separate and prevent compressions to continue.The autopulse user guide instructs that if the bands cannot be closed, to revert to manual cpr.
 
Event or Problem Description
It was reported that the lifeband (s/n: (b)(4)) was placed on a patient who suffered a cardio-pulmonary arrest.According to the customer, no sooner was the autopulse powered on a "pop" was heard and the lifeband snapped.The use of the autopulse platform was discontinued and another chest compressions system (lucas) was started and continued.No known patient consequences were reported.

Brand Name
AUTOPULSE® LIFEBAND
Common Device Name
CHEST COMPRESSION ASSEMBLY
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5884739
Report Number3010617000-2016-00584
Device Sequence Number11138860
Product Code DRM
UDI-Device Identifier00849111065016
UDI-Public00849111065016
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0701
Device Catalogue Number8700-0701-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2016
Initial Report FDA Received Date08/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1